MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS SYPHILIS; ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM

ROCHE DIAGNOSTICS ELECSYS SYPHILIS; ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM
Model Number SYPHILIS
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cobas e 801 analytical unit serial number is (b)(6).The last calibration was performed on (b)(6) 2026.Per product labeling, "renewed calibration is recommended after 12 weeks when using the same reagent lot." the provided qc was passing within the specified ranges.The investigation is ongoing.
 
Event or Problem Description
There was an allegation of a questionable reactive elecsys syphilis result from the cobas e 801 analytical unit for 1 patient.The initial result was 1.2 coi (reactive).The sample was retested using the autobio platform and treponema pallidum particle agglutination (tppa), and both results were negative.The result of 1.2 coi was reported, and the doctor ordered a repeat blood draw out of caution of treating the patient with penicillin.On (b)(6) 2026, with a new sample, the result was 0.4 coi (non-reactive).To investigate the discrepancy, the customer re-centrifuged the refrigerated sample #1 and re-tested it; the result was 9.88 coi (reactive).On (b)(6) 2026, both samples were re-centrifuged and re-tested: sample #1's result was 10.0 coi (reactive), and sample #2's result was 1.4 coi (reactive).On (b)(6) 2026, the centrifuged serum from both samples was cross-tested on the abbott platform, and both yielded negative results.

Brand Name
ELECSYS SYPHILIS
Common Device Name
ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key25359679
Report Number1823260-2026-02165
Device Sequence Number9985208
Product Code LIP
UDI-Device Identifier07613336171998
UDI-Public07613336171998
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K211302
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model NumberSYPHILIS
Device Catalogue Number09015051190
Device Lot Number88102301
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/13/2026
Supplement Date Received by Manufacturer09/04/2026
Initial Report FDA Received Date06/02/2026
Supplement Report FDA Received Date09/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device N
Patient Sequence Number1
Patient Age36 YR
Patient SexFemale